Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Pittsburgh, PA

May 31, 2008Venango County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 31, 2008, 4:03 PM EDT for Venango County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 4:03 PM EDT (20:03 UTC)
Expired
May 31, 2008, 4:45 PM EDT
In force
42 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:10 PM EDTHAIL 0.88Oil City, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 312003
SVRPBZ
PAC121-312045-
/O.NEW.KPBZ.SV.W.0013.080531T2003Z-080531T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OIL CITY...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  SENECA AND OIL CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

LAT...LON 4150 7954 4132 7962 4136 7989 4153 7981
TIME...MOT...LOC 2003Z 289DEG 36KT 4142 7972

$$
2 follow-up statements
000 
WWUS51 KPBZ 312012
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT SAT MAY 31 2008

PAC121-312045-
/O.CON.KPBZ.SV.W.0013.000000T0000Z-080531T2045Z/
VENANGO PA-
412 PM EDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR VENANGO COUNTY...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OIL CITY..MOVING EAST AT 41 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPPERY...SADLERS CORNER...GREEN OAKS AND EAGLE ROCK

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

LAT...LON 4147 7955 4146 7955 4146 7956 4145 7956
      4145 7957 4136 7960 4141 7985 4151 7982
TIME...MOT...LOC 2012Z 289DEG 36KT 4141 7964

$$
000 
WWUS51 KPBZ 312024
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
424 PM EDT SAT MAY 31 2008

PAC121-312045-
/O.CON.KPBZ.SV.W.0013.000000T0000Z-080531T2045Z/
VENANGO PA-
424 PM EDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR VENANGO COUNTY...

AT 415 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GREEN OAKS..MOVING EAST AT 41 MPH.


LAT...LON 4144 7957 4143 7958 4141 7958 4137 7959
      4136 7960 4136 7962 4137 7963 4145 7961
TIME...MOT...LOC 2024Z 289DEG 36KT 4139 7948

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:08 PM EDT, 55 minutes earlier.

Area forecast discussion, May 31, 3:08 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SAT MAY 31 2008

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE UPPER OHIO VALLEY TONIGHT
THROUGH MONDAY. THE NEXT SYSTEM WILL BRING SCATTERED THUNDERSTORMS
BY MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
SCATTERED THUNDERSTORMS WILL EXIT FAR SOUTHEASTERN COUNTIES EARLY
THIS EVENING AS COLD FRONT MOVES EAST. DRIER AIR WILL GRADUALLY
WORK ITS WAY ACROSS THE FORECAST AREA AS SURFACE HIGH BUILDS IN.
OVERNIGHT TEMPERATURES WILL DROP INTO THE LOWER TO MID 50S AND
RECOVER INTO THE 70S SUNDAY AFTERNOON.

INSTABILITY WILL REMAIN WITH COOLING ALOFT. SO WILL KEEP SLIGHT
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
SURFACE HIGH WILL SLIDE EASTWARD ACROSS REGION AND KEEP CONDITIONS
MAINLY DRY. TEMPERATURES WILL BE NEAR NORMAL.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
NEXT LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE GREAT LAKES
TUESDAY AND WEDNESDAY. FRONTAL BOUNDARY WILL STRETCH OUT BEHIND
SYSTEM AND THEN IS PROGGED TO PUSH NORTH OF OUR REGION LATE IN THE
WEEK. PLAN TO MENTION CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
TUESDAY THROUGH THURSDAY AND THEN BACK OFF TO SLIGHT CHANCE IN
WARM SECTOR FRIDAY AND SATURDAY. TEMPERATURES WILL WARM TO ABOVE
NORMAL FOR THE LAST HALF OF THE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GENERAL VFR CONDITIONS CAN BE EXPECTED TONIGHT OUTSIDE OF SCATTERED
SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL PUSH EAST OF THE
FORECAST AREA TONIGHT WITH DRIER AIR MOVING INTO THE DISTRICT BEHIND
THE FRONT LATER TONIGHT. SOME SCATTERED SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED THIS EVENING WITH ISOLATED MVFR CIGS AND VSBY IN
SHOWERS AND POSSIBLE BRIEF IFR CONDITIONS IN THE HEAVIER
THUNDERSTORMS. SHOWERS THREAT WILL DIMINISH OVERNIGHT AS DRIER AIR
FEEDS INTO THE DISTRICT BEHIND THE FRONT. VFR CONDITIONS WILL
RETURN FOR SUNDAY/MONDAY UNDER WEAK HIGH PRESSURE...WITH WAVES
PRODUCING SCATTERED SHOWERS/TSTMS AND MVFR CONDITIONS FOR TUESDAY
THROUGH THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 31, 11:14 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT SAT MAY 31 2008

MDZ001-OHZ068-069-PAZ031-032-WVZ004-012-021>023-011515-
GARRETT-NOBLE-MONROE-GREENE-FAYETTE-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-
1114 AM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED.

PAZ007>009-015-016-011515-
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
1114 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED.

OHZ039>041-048>050-057-058-PAZ013-014-020>023-029-030-WVZ001>003-
011515-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
1114 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED.

OHZ059-011515-
BELMONT-
1114 AM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED.

WVZ041-011515-
TUCKER-
1114 AM EDT SAT MAY 31 2008

...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED.

In the hours before

Local storm report, May 31, 1:07 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
107 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLOOD            GRANTSVILLE             39.70N 79.16W
05/31/2008                   GARRETT            MD   EMERGENCY MNGR

            FLOODING REPORTED ALONG RIVER ROAD, SPRING ROAD, AND
            NATIONAL PIKE.

1240 PM     FLOOD            OAKLAND                 40.99N 80.37W
05/31/2008                   LAWRENCE           PA   EMERGENCY MNGR

            FLOODING REPORTED ALONG OAKLAND ROAD AND NORTH STREET.
            FLOODING WAS ALSO REPORTED IN THE MOUNTAIN LAKE PARK
            AREA.

&&
Special weather statement, May 31, 2:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT SAT MAY 31 2008

WVZ023-041-311945-
PRESTON WV-TUCKER WV-
251 PM EDT SAT MAY 31 2008

...AREA OF STRONG THUNDERSTORMS...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE FAR SOUTHERN PRESTON
COUNTY AND ACROSS TUCKER COUNTY...

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF SAINT GEORGE...MOVING
SOUTHEAST AT 35 MPH.

THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES. WIND GUSTS IN EXCESS OF 40 MPH
ARE ALSO POSSIBLE. THIS AREA WILL CLEAR PRESTON COUNTY BY 310 PM AND
SHOULD CLEAR TUCKER COUNTY AROUND 400 PM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  AUVIL...BENBUSH...BLACKWATER FALLS...BUENA AND CANAAN HEIGHTS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.
Special weather statement, May 31, 3:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT SAT MAY 31 2008

PAZ007-312015-
MERCER PA-
332 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORM...

...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHERN MERCER COUNTY...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF SUNOL...OR ABOUT 8
MILES NORTHWEST OF MAURICE K GODDARD STATE PARK...MOVING EAST AT 35
MPH. THIS STORM IS MOVING RIGHT ALONG THE MERCER AND CRAWFORD COUNTY
LINE. AS IT CONTINUES TO MOVE EAST IT SHOULD ENTER FAR NORTHEASTERN
MERCER COUNTY AROUND 340 PM. THIS STORM WILL PRODUCE VERY HEAVY
DOWNPOURS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
WIND GUSTS TO 45 MPH ARE POSSIBLE AS WELL. THE STORM IS EXPECT TO
CLEAR MERCER COUNTY AROUND 400 PM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CARLTON...MILLEDGEVILLE AND SUNOL

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 31, 3:41 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT SAT MAY 31 2008

OHZ039-312015-
TUSCARAWAS OH-
341 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS RAPIDLY DEVELOPING...

STRONG THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP OVER SOUTHERN
TUSCARAWAS COUNTY...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF GILMORE...OR
ABOUT 5 MILES NORTHWEST OF BIRMINGHAM...MOVING EAST AT 34 MPH. THE
STORM IS CURRENTLY MOVING JUST TO THE NORTH OF THE COUNTY LINE
BETWEEN TUSCARAWAS AND GUERNSEY. THIS STRONGEST PART OF THE STORM
WILL MOVE ACROSS FAR SOUTHERN TUSCARAWAS COUNTY THROUGH 405 PM. VERY
HEAVY RAIN...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND
GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  GILMORE...BERNICE...BERWYN...ELM AND HARTWOOD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 31, 3:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT SAT MAY 31 2008

PAZ008-312030-
VENANGO PA-
350 PM EDT SAT MAY 31 2008

...AREA OF STRONG THUNDERSTORMS...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN VENANGO
COUNTY THROUGH 430 PM...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES NORTHWEST OF SUGARCREEK...OR
ABOUT 8 MILES NORTHEAST OF MAURICE K GODDARD STATE PARK...MOVING EAST
AT 35 MPH. THE CURRENT TRACK OF THESE STORMS INDICATES THAT THE
STRONGEST ACTIVITY SHOULD REMAIN NORTH OF OIL CITY. THESE STORMS
WILL CONTAIN VERY HEAVY DOWNPOURS...PEA SIZE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES. WIND GUSTS IN EXCESS OF 40 MPH ARE
POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  OIL CITY...OIL CREEK STATE PARK...SUGARCREEK...AHRENSVILLE AND
  POINT HILL

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:54 PM EDTSevere Thunderstorm WarningPBZClarion, Jefferson51 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.